Skip to main content

Did anyone have a salty, metallic taste in mouth from Wellbutrin?

12 Answers

Inactive 3 Nov 2012

I took Wellbutrin for a long time, and never experienced what you are experiencing.

I checked the list of possible side effects and it is not listed and it has not been reported as of now.

https://www.drugs.com/sfx/wellbutrin-side-effects.html

Take care,

maso.-

Votes: +0
Inactive 3 Nov 2012

Gastrointestinal
Gastrointestinal side effects have frequently included dry mouth (12% to 28%), nausea (9% to 15%), constipation (7%), diarrhea (9%), bloating (7%), cramps (7%), anorexia, vomiting, dysphagia, increase in appetite, taste perversion, abdominal pain, and dyspepsia. Bruxism, gastric reflux, gingivitis, glossitis, increased salivation, mouth ulcers, stomatitis, thirst disturbance, increased salivary flow, and flatulence have been reported infrequently. Edema of the tongue, gustatory disturbance, colitis, esophagitis, gastrointestinal hemorrhage, gum hemorrhage, intestinal perforation, pancreatitis, stomach ulcer, and stool abnormality have been reported rarely.

Inactive 3 Nov 2012

Forgot, inform your Dr. about what you are experiencing.

RonMan 3 Nov 2012

I had that for about 2 days, asked the doctor and he said it would go a way, it did on the third.

Ask your doctor. My case may have been different.

RonMan

Votes: +0
hhprecious1 13 Feb 2017

I've been on Wellbutrin for about 3 weeks now and got that taste after the first few days and still have it

karenina11 8 Dec 2012

I did!! I've taken Wellbutrin for a week (low dose, 100mg BID) and have just randomly gotten a funny, metallic taste in my mouth. First few days, in the morning, I has to ask my husband "did I make terrible coffee?" Coffee tastes fine now, but I did wake up in the middle of the night, last night, feeling like I'd sucked on a nickel! Nothing a glass of water or juice won't help with, though!

Votes: +1
Marc P 21 Jul 2017

Yes! I've been on a 300mg dose for the last 3 weeks. I'd describe the flavor (and maybe smell?) as being similar to the chemical drying agent used by dentists in ceramic fillings.

Votes: +0
crush2928 31 Aug 2017

Yes. At first i thought it was due to an antibiotic that i was on when i started wellbutrin. this particular antibiotic always gives me a metallic taste but after i finished the meds i still had the taste. I'm about 3 weeks in with the Wellbutrin and get that taste at least once a day. it's not quite as intense as with the antibiotic so i'm gonna tough it out.

Votes: +0
Jan Love 23 Jan 2018

I just googled if wellbutrin could cause a bad taste. Your question popped up and metallic is exactly what it is. Have you found anything that helps.

Votes: +0
medicine1953 24 Sep 2019

No

medicine1953 24 Sep 2019

I think it is psychological to think that it helps to stop smoking. I never did have any kind of craving for cigarettes. I only smoke about 3 a day. still haven't put them down. I'll continue to pray that God will wipe the taste for them from me.

MistyB123 11 Apr 2018

I have been on 300 mg of Wellbutrin for 1 month now. I’ve had a bitter taste in my mouth since I started taking it. Now Dr. upped the dosage to 400 mg a day. Have you experienced this and what did you do to make it better? Very thankful I haven’t experienced the canker sores others have talked about. Any help is appreciated.

Votes: +0
jenniej1957 12 Apr 2018

I have been on 450 mg of Wellbutrin for about 10 months. Just within the past 2 weeks, I have developed a TERRIBLE metallic taste in my mouth. ALSO... about 2 weeks ago, I started having a very dry mouth. At times, so dry that my mouth just puckers shut and I can't even talk. Has anyone had these combined symptoms? If so, have you found anything that helps?

Lemons902 2 Feb 2019

I have chemical kind of taste when I eat certain foods and smoke cigarettes.

Votes: +0
medicine1953 6 Aug 2019

I have a bitter after taste. It's been going since I started the medicine.

Votes: +1
Mdento 23 Sep 2019

I noticed it with the SR (purple? Tab) was later switched to the XL which are white tabs and no metallic taste. I even noticed the metallic genitourinary wise. I don't know if it was the dye/chemical formulary.

Votes: +0
WildcatVet 23 Sep 2019

"Common (1% to 10%): Gustatory disturbance (concerned with tasting or the sense of taste)"
Yes, I did too. It lasted for three days and then stopped altogether.
Take care,
Wildat

Votes: +0
Rsham 29 May 2021

I was on 150mg for 3 weeks & had the horrible taste in my mouth. Someone referred to it as a “drying chemical used in ceramic fillings. It would go away after a few hrs. My dosage was increased to 300mg a week ago.. the taste has gotten worse & doesn’t go away. Oh did I mention the extremely dry mouth? How much longer?

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.